Register Latest Topics
 
 
 


Reply
  Author   Comment  
jobada78

Registered:
Posts: 3
Reply with quote  #1 
My GP has never heard of this and is unsure about prescribing it.. does anyone know if I can buy it myself ?
Really would like to try it as sick to death of taking nutrofurontoin and it not really working , takes the edge off of the infection but that's it and then I end up with a bout of thrush too.
Any info would be really appreciated.
Thanks
Jo
Moderatorsusan

Moderator
Registered:
Posts: 1,048
Reply with quote  #2 
Your GP should know it as Methanimine Hipurate.  Its an old antibacterial that has fallen out of use but is now beginning to be used by urologists and specialists given it helps to prevent recurrent UTI infections.  

You need to keep your urine as acidic as possible for the active ingredient to work.  Don't take it with bicarbonate of soda or D Mannose etc which are alkalising agents.  Some also take it with Vit C to increase urine acidity.

its very much a marmite drug.  Some are absolutely fine with it and for others it can cause a lot of pain, burning and frequency.  You could start with half a tablet a day and build up from there.

It can be bought over the counter.  It costs around £35.  It is not an antibiotic but an antibacterial.
jobada78

Registered:
Posts: 3
Reply with quote  #3 
Thank you for replying. I will email my GP with this info and see if that helps. If not think I will just have to buy some and try it myself. Fingers crossed I'm not one of ones that reacts badly to it.
Pleeby

Registered:
Posts: 5
Reply with quote  #4 
Hi!
My urologist told me to use Hiprex and it was a bit hit and miss. I have been back to see her and she has prescribed me 500mg citric acid as it ‘activates’ in an acidic environment.
I’m in Australia and you can buy it over the counter here. Pricey though!
ModeratorKate

Moderator
Registered:
Posts: 1,783
Reply with quote  #5 
Hello Jo
How I can empathise with you.

I have just  hopefully,successfully ,eventually quashed a six week UTI Grr!!!! and obviously end up with thrush, even though I increased Probiotics dosage and twice daily as well as increased Allicin, a nightmare.
After attempting control with D Mannose, Oil of Oregano etc had to contact Doc.

Why dont our Doc's listen to us the patient. I knew Trimopethrin was not working by day three , but still had to finish 7 days.
Back next day with Sample ,take Nitrofurantoin, rang on sixth day to see if result back , need to change 125mg Co Amoxiclav,on fifth day, oh we need to up the dose to 500mg three times a day Grr!!!!

Also they never heard of Hiprex.

Not much of a help to you, other than to say you are not alone with this, we all understand, and will always listen.

Personally I feel my own infection, is result of  previously (Feb) having a septic thumb from a thorn prick, which needed A'B's, and am sure some infection is stlll lingering, in my system.

Take care and keep posting, also do remember you can always contact BHUK, who have tremendous amount of advice and info to help you.

Kind regards
Kate




__________________

 


http://bladderhealthuk.org/membership/membership-benefits
jobada78

Registered:
Posts: 3
Reply with quote  #6 
Im so glad i have found this forum,

its crazy how many people are suffering. I feel as if im going to have to find the solution for my recurrent UTI's myself as my GP is happy for me to take antibiotics all the time and they don't really work that well.
I have certain triggers which always bring it on so take an antibiotic either before or straight after which i hate doing as taking it brings its own issues - its almost a toss up of which symptoms are easier to function with. 
i feel as if i always have a slight UTI all the time , does anyone else have this feeling/symptom?


Pleeby

Registered:
Posts: 5
Reply with quote  #7 
Reading your first post was like reading my own history. I took Nitro for three years post coital, without any doc even doing a urine test. I was in a cycle of antibiotics and thrush on a weekly basis. Docs just said that there was no alternative!
This Jan I stopped taking Nitro because my vagina was raw and my stomach is in a state. I saw a women’s health doc, cried my eyes out and finally someone listened!
I began taking Hiprex. It’s not been 100% successful - I’ve had 5 infections in 5 months with all the symptoms but doc says there’s no bacteria in my urine! So have I been taking Nitro for 3 years for no reason? And if so, how come it worked?!
I’m now seeing a urologist - having a cystoscopy next month. I’m praying for some answers!!!
Moore75

Registered:
Posts: 1
Reply with quote  #8 
After 9 Months of UTI after UTI and my Urine samples coming back clear, I finally got a private appointment with a Urologist.

Had to have a cystoscopy and I was finally diagnosed with Follicular Cystitis with Bladder Irritation and Bleeding and put on a course of antibiotics followed straight away with Hiprex.

I have had a week of these tablets with no problems, but all of a sudden they are giving me a terrible upset stomach.  Has anyone else had this and what have you done to settle the stomach as I am in so much discomfort or does this ease off once I am used to the tablets?

Any advise on this is appreciated.
Moderatorsusan

Moderator
Registered:
Posts: 1,048
Reply with quote  #9 
How many are you taking a day?  I would obviously contact your specialist immediately and let him or her know what has happened.  They may ask you to stop or cut down the number you take for a while to see if that settles the stomach.

Hiprex works best in an acidic environment so it could be that it has caused some gastric upset.  Be aware that you need to take it away from any antacids or anything alkalising.

Talk to your pharmacist about what to take if you do continue taking the tablets.  If taking on an empty stomach, try it with food instead.
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.